Texas, 2011Wildfire in Texas, June 5 to 7, 2011
June 5 to 7, 2011 · NWS LCH · 1 event in 1 county or zone
Extreme to exceptional drought conditions contributed to a wildfire in Hardin County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Extreme to exceptional drought conditions contributed to a wildfire in Hardin County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 5, 11:06 AM CST, 54 minutes earlier.
Area forecast discussion, Jun 5, 11:06 AM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1206 PM CDT SUN JUN 5 2011
.AVIATION UPDATE...REGARDING 18Z TAF ISSUANCE. WITH THE EXTREME
HEAT ACROSS THE AREA...AFTERNOON CONVECTIVE TEMPERATURES ARE
EXPECTED TO BE MET. WILL BE CARRYING VCTS AT ALL TERMINALS FOR THIS
AFTERNOON AND EARLY EVENING. WILL INCLUDE A TEMPO GROUP FOR
THUNDER AT LFT AND ARA FOR BETTER CHANCES OF CONVECTION AS A WEAK
SURFACE LOW OVER EAST LOUISIANA RETROGRADES WEST. ANY THUNDERSTORM
THAT DOES DEVELOP TODAY WILL HAVE A GOOD POTENTIAL FOR STRONG
OUTFLOW WINDS. OTHERWISE...OVERALL EXPECTING VFR.
&&
MARCOTTE
&&
.PREV DISCUSSION... /ISSUED 1024 AM CDT SUN JUN 5 2011/
UPDATE...
ONLY MINOR ADJUSTMENTS TO GRIDS THIS MORNING...BASICALLY FOR
CURRENT WIND...DEW POINT AND TEMPERATURE TRENDS.
SURFACE AND UPPER LEVEL RIDGE NORTH OF THE FORECAST AREA WILL
AGAIN BE THE DOMINATE PLAYER IN THE WEATHER SITUATION.
CONTINENTAL FLOW AROUND THE RIDGE WILL MAKE FOR HOT CONDITIONS
WITH RECORD HIGH TEMPERATURES AND LIKELY ALMOST EVERYONE NEARING
OR ABOVE THE CENTURY MARK. CURRENT TEMPERATURES ARE ALREADY
NEARING 90F AND ABOUT 3 TO 5 DEGREES WARMER THAN YESTERDAY AT THIS
TIME. SHOULD BE ENOUGH MIXING WITH DRY AIR ALOFT THAT SURFACE DEW
POINTS WILL FALL INTO THE 60S AND THIS SHOULD KEEP APPARENT
TEMPERATURES NEAR AIR TEMPERATURE AND BELOW ADVISORY CRITERIA.
WITH AFTERNOON RELATIVE HUMIDITY VALUES DOWN IN THE 30 PERCENT
RANGE...AND VERY DRY GROUND FUELS...HIGH FIRE RISK
REMAINS...CURRENTLY 3 KNOWN WILDFIRES ARE LOCATED IN SOUTHEAST TEXAS.
WITH THE OFFSHORE FLOW...AND MID LEVEL DRY AIR...WILL TAKE
TEMPERATURES IN THE UPPER 90S TO START TO DEVELOP CONVECTION.
GUIDANCE AGAIN IS FOCUSING SHOWER DEVELOPMENT AFTER MID TO LATE
AFTERNOON ALONG THE VERMILION AND ATCHAFALAYA BASIN WITH ISOLATED
ACTIVITY PUSHING OFF TO THE WEST FOR THE REMAINDER OF THE
AFTERNOON INTO THE EVENING HOURS. NO SURFACE BOUNDARIES TO FOCUS
ACTIVITY EXCEPT FOR ANY OUT FLOWS THAT DEVELOP WITH STORMS...SO
WILL KEEP POPS IN THE SLIGHT CHANCE RANGE. AGAIN...WITH VERY HIGH
INSTABILITY AND DRY MID LEVEL AIR...POTENTIAL IS THERE FOR ANY
STORM THAT DEVELOPS TO PRODUCE STRONG TO MARGINALLY SEVERE DOWN
BURST WINDS.
ONE FINAL NOTE...LOUISIANA DEQ HAD MENTION ON THEIR WEBSITE
YESTERDAY OF OZONE ACTION DAY FOR SUNDAY FOR THE LAKE CHARLES
AREA. IT HAS SINCE BEEN UPDATED WITH ONLY THE BATON ROUGE AREA
MENTIONED FOR OZONE ACTION DAY. MID SHIFT WENT AHEAD AND TOOK OUT
THE OZONE ACTION DAY FROM THE HAZARD GRID AND ZONE FORECAST...SO
WILL LEAVE THIS ALONE UNLESS DEQ UPDATED FORECAST AGAIN.
RUA
PREV DISCUSSION... /ISSUED 628 AM CDT SUN JUN 5 2011/
12Z TAF DISCUSSION...
AVIATION...
VFR WITH TEMPO MVFR FOR TSRA. LATEST RADAR IMAGERY SHOW CONVECTION
THAT AFFECTED TERMINALS YESTERDAY AND OVERNIGHT HAS DISSIPATED.
EXPECTING A QUIET AND HOT MORNING INTO EARLY AFTERNOON WITH ONLY
SOME ISOLATED HIGH BASED VFR CU. ISOLATED TSRA/SHRA EXPECTED TO
FORM BETWEEN 18-21Z ONCE CONVECTIVE TEMPERATURES ARE MET AND
SPREAD WESTWARD THROUGH EVENING. WILL MAINTAIN INHERITED TEMPO
GROUPS FOR TSRA IMPACTS AT ALL AIRPORTS BUT HIGHLY UNCERTAIN ON
TIMING AND WHICH TERMINALS WILL BE IMPACTED DUE TO THE ISOLATED
NATURE OF EXPECTED CONVECTION.
05
PREV DISCUSSION... /ISSUED 548 AM CDT SUN JUN 5 2011/
RECORD HIGHS EXPECTED TODAY...
DISCUSSION...
LATEST UPPER AIR ANALYSIS/WATER VAPOR IMAGERY SHOWED A LARGE DEEP
LAYER BLOCKING RIDGE CENTERED OVER THE SOUTH CENTRAL CONUS...WITH
AN IMPRESSIVE AND QUITE PICTURESQUE DEEP LAYER LOW OFF THE COAST
OF CA. ANOTHER MID/UPPER LEVEL LOW WAS NOTED OVER THE SW GOMEX.
AT THE SFC...PATTERN CONTINUES TO BE GENERALLY NON-DESCRIPT WITH
HIGH PRESSURE PREVAILING OVER THE SOUTH CENTRAL CONUS...THOUGH
THERE IS A WEAK SFC TROUGH/BAROCLINIC ZONE THAT STRETCHES ALONG
THE NORTHERN GULF COAST...WITH A SFC LOW NOTED OFF THE SE LA
COAST.
PRIMARY SHORT TERM WEATHER CONCERNS ARE THE HEAT AND THUNDERSTORM
CHANCES.
IT APPEARS BASED ON SATELLITE IMAGERY/SFC OBS THAT THE WRN FLANK
OF THE WEAK SFC TROUGH HAS BEEN FORCED TO THE SOUTH THROUGH MY
COASTAL WATERS OVERNIGHT...PROBABLY DUE TO A COMBINATION OF
FACTORS INCLUDING CONVECTIVE OUTFLOWS AND A SLIGHT DEEPENING OF
THE SFC LOW. REGARDLESS OF THE CAUSE...WITH THE SFC LOW PROGGED TO
CONTINUE TRACKING OFF TO THE WSW...GENERALLY HUGGING THE
COAST...MOST OF TODAY WILL BE SPENT IN AN EASTERLY CONTINENTAL
FETCH TO THE NW/N OF THE SFC LOW. THE RESULT OF THIS WILL BE AN
ADVECTION OF SLIGHTLY WARMER AND DRIER AIR IN TO THE REGION...WHICH
WILL IN TURN YIELD A MORE DEEPLY MIXED DAYTIME BOUNDARY LAYER.
CONSEQUENTLY...AFTERNOON HIGHS ARE FORECAST TO EXCEED VALUES
REACHED YESTERDAY...CLIMBING INTO THE UPPER 90S/LOWER 100S. SEE
THE CLIMATE SECTION BELOW FOR RECORDS TODAY.
HEAT INDEX VALUES ARE FORECAST TO TOP OUT IN THE 100 TO 105 DEGREE
RANGE...WHICH WHILE BELOW OUR LOCAL HEAT ADVISORY CRITERIA...IS
CERTAINLY UNCOMFORTABLE AND REASONABLE CARE SHOULD BE EXERCISED IF
ENGAGED IN PROLONGED OUTDOOR ACTIVITIES.
CONVECTIVE POTENTIAL/EVOLUTION TODAY IS A BIT MORE UNCERTAIN THAN
YESTERDAY. IN ADDITION TO THE WEAK SFC LOW TRACKING OUR WAY...A LATE
AFTERNOON/EARLY EVENING SEA BREEZE IS ALMOST A CERTAINTY GIVEN THE
ANTICIPATED INLAND TEMPERATURES. THE ONLINE 4KM WRF-NMM HAS
PERFORMED QUITE WELL THE PAST SEVERAL DAYS...SHOWING ACTIVITY ON
THURSDAY...NONE FRIDAY...AND ACTIVITY YESTERDAY. THE LATEST RUN
AGAIN DEVELOPS CONVECTION OVER SOUTHEAST LOUISIANA THIS EARLY/MID
AFTERNOON...THEN SPREADING WEST INTO MY AREA DURING THE LATER
AFTERNOON/EARLY EVENING. I THINK THIS IS A REASONABLE IDEA GIVEN
THE EXPECTED SFC/UPPER AIR EVOLUTION...THOUGH I HAVE A HARD TIME
SEEING THE AMOUNT OF CONVECTION THAT IT SPREADS INTO OUR AREA FROM
THE NORTHEAST...BASICALLY IN THE TEETH OF THE RIDGE.
BEYOND TODAY...HIGH TEMPERATURES SHOULD DECREASE A LITTLE EACH DAY
MONDAY AND TUESDAY AS THE RIDGE BEGINS TO PULL OFF TO THE EAST AND
WEAKEN...WITH A MORE PRONOUNCED DECREASE BY MIDWEEK WITH THE CORE
OF THE RIDGE CENTERED TO THE EAST AND A MORE PERSISTENT AND
MODERATING SOUTHERLY FETCH DEVELOPING. RAIN CHANCES TO REMAIN
GENERALLY ON THE LOW SIDE...20 TO 30 PERCENT.
MARINE...
VARIABLE WINDS OF 10 KNOTS OR LESS CAN BE EXPECTED THROUGH THE
PERIOD AS HIGH PRESSURE AT THE SURFACE AND ALOFT MEANDERS ACROSS
THE REGION. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH NEXT
WEEK AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES TRACK WEST
ACROSS THE AREA.
CLIMATE...
FOR REFERENCE...HERE ARE THE HIGH TEMPERATURE RECORDS FOR TODAY AT
OUR OFFICIAL CLIMATE SITES INCLUDING THE STARTING YEAR OF THE
PERIOD OF RECORD.
SITE RECORD YEAR SINCE
ALEXANDRIA 98 1977 1892
BEAUMONT/PORT ARTHUR 98 1977 1901
LAKE CHARLES 96 1977 1895
LAFAYETTE 97 1936 1893
NEW IBERIA 95 1977 1948
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 100 75 98 75 97 / 20 20 30 30 30
KBPT 99 76 96 76 95 / 20 20 30 30 30
KAEX 101 73 99 73 98 / 20 20 30 30 30
KLFT 100 77 96 77 96 / 20 20 30 30 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 5, 4:52 AM CST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
552 AM CDT SUN JUN 5 2011
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-061100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
552 AM CDT SUN JUN 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON THROUGH TONIGHT. ALTHOUGH THE OVERALL PROBABILITY OF
SEVERE WEATHER IS VERY LOW...AN ISOLATED STRONG TO SEVERE
THUNDERSTORM IS POSSIBLE. STRONG DOWNBURST WINDS WOULD BE THE
PRIMARY HAZARD.
RECORD HIGH TEMPERATURES ARE EXPECTED THIS AFTERNOON. COMBINED
WITH THE HUMIDITY...APPARENT TEMPERATURES WILL RANGE FROM 100 TO
105 DEGREES DURING PEAK HEATING. INDIVIDUALS ARE URGED TO USE
EXTRA CAUTION WHEN OUTDOORS AND DRINK PLENTY OF FLUIDS.
ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS
AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT
FOR THE ENTIRE OUTLOOK AREA.
BACKWATER FLOODING WILL CONTINUE ACROSS EASTERN UPPER SAINT MARTIN
PARISH AS A RESULT OF RELEASES FROM THE MORGANZA SPILLWAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT CHANCE TO CHANCE OF SHOWERS AND THUNDERSTORMS
MONDAY THROUGH SATURDAY. AT THIS TIME...THE OVERALL PROBABILITY OF
SEVERE WEATHER IS VERY LOW. HOWEVER...THE RISK OF AN ISOLATED
STRONG TO SEVERE THUNDERSTORM PRODUCING STRONG DOWNBURST WINDS
WILL CONTINUE.
WITH THE ABSENCE OF ANY MEANINGFUL AREAWIDE RAINFALL...ELEVATED
FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
GMZ430-432-435-450-452-455-470-472-475-061100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
552 AM CDT SUN JUN 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON THROUGH TONIGHT. ALTHOUGH THE OVERALL PROBABILITY OF
SEVERE WEATHER IS VERY LOW...AN ISOLATED STRONG TO SEVERE
THUNDERSTORM IS POSSIBLE. STRONG DOWNBURST WINDS WOULD BE THE
PRIMARY HAZARD.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH
SATURDAY. AT THIS TIME...THE OVERALL PROBABILITY OF SEVERE WEATHER IS
VERY LOW. HOWEVER...THE RISK OF AN ISOLATED STRONG TO SEVERE THUNDERSTORM
PRODUCING STRONG DOWNBURST WINDS WILL CONTINUE.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
13
In the hours before
Local storm report, Jun 5, 6:58 AM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
758 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND DMG 2 N HOLMWOOD 30.15N 93.08W
06/05/2011 CALCASIEU LA NWS STORM SURVEY
NWS STORM SURVEY FOUND A MICROBURST STRUCK AREAS NORTH OF
HOLMWOOD ALONG BULLWHIP RD AND WRANGLER RD. ONE SHEET
METAL PATIO WAS RIPPED OFF A MOBILE HOME CAUSING DAMAGE
TO THE ROOF AND SPREADING DEBRIS UP TO 200 YARDS TO THE
SOUTHWEST. A WOODEN BACK PATIO AT A NEARBY HOME WAS ALSO
DESTROYED. SEVERAL MOBILE HOMES SUFFERED SKIRTING DAMAGE
AND A FEW OUTBUILDINGS WERE DESTROYED. ALL DAMAGE WAS IN
A NE TO SW DIRECTION WITH WINDS ESTIMATED AT 60 TO 70
MPH.
&&
SHAMBURGERWildfire, Hardin
- When
- June 5, 12:00 PM CST to June 7, 12:00 PM CST
- Where
- Hardin forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 30.332, -94.390 (the zone’s center; the record gives no point)
Over 577 acres burned 4 miles north of Kountze. No property loss was reported, but US Highway 69 was closed for a few hours.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Colorado, June 5 to 30, 2011$1.8 million · 1 event
- Hail and Damaging Winds in Texas, June 5, 20113 injured · $97,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Tennessee, June 5, 2011$203,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Mississippi, June 5, 20111 injured · $90,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Alabama, June 5, 20111 injured · $68,000 · 1 in hail · 14 events
- Hail in Iowa, June 5, 2011$120,000 · 3 in hail · 10 events
- Hail and Damaging Winds in South Carolina, June 5, 2011$70,000 · 75 kt wind · 18 events
- Lightning Strike in Illinois, June 5, 2011$100,000 · 1 event
- Hail and Damaging Winds in Indiana, June 5, 2011$55,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Tennessee, June 5, 2011$31,000 · 1 in hail · 15 events
- Hail and Damaging Winds in South Carolina, June 5, 20111 injured · 1.75 in hail · 28 events
- Damaging Winds in Kentucky, June 5, 2011$42,000 · 61 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327551.